Georgia, 2012

Damaging Winds in Georgia, July 27, 2012

July 27, 2012 · NWS FFC · 11 events in 11 counties and zones

Mid-level ridge over the Southern Plains continued to decay on the 27th while a weak surface trough, mainly resulting from convection on the 26th, remained in place. An upper trough began to push into the Tennessee Valley, providing additional upper-level support for convective development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Mid-level ridge over the Southern Plains continued to decay on the 27th while a weak surface trough, mainly resulting from convection on the 26th, remained in place. An upper trough began to push into the Tennessee Valley, providing additional upper-level support for convective development. Numerous thunderstorms developed across the region, and several of them became severe with damaging winds reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 27, 2:10 PM EST, 50 minutes earlier.

Area forecast discussion, Jul 27, 2:10 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT FRI JUL 27 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MAIN FORECAST CONCERN IS THUNDERSTORM POTENTIAL THROUGH TOMORROW
ASSOCIATED WITH SEVERAL SHORTWAVES TRAVELING ALONG THE UPPER LEVEL
TROUGH SITUATED ACROSS THE EASTERN CONUS. A VERY MOIST AND UNSTABLE
ATMOSPHERE IS IN PLACE WITH MLCAPE VALUES OF NEAR 3000 J/KG AND PW
VALUES NEAR AND ABOVE 2.0 INCHES. SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT HAS BEEN OCCURRING ACROSS THE FORECAST AREA EARLY THIS
AFTERNOON WITH A BIT BETTER ORGANIZED ACTIVITY ACROSS THE SOUTHERN
PORTION THAT INITIATED NEAR AN AREA OF ENHANCED BAROCLINICITY DUE TO
SOLAR SHELTERING FROM REMNANT CLOUD COVERAGE THIS MORNING. AMONG THE
ENSEMBLE OF AVAILABLE HI-RES GUIDANCE SOLUTIONS...THE HRRR SO FAR
HAS BEEN VERIFYING WELL WITH THE EARLY CONVECTIVE DEVELOPMENT AND IS
STARTING TO PICK UP MORE ON THE INFLUENCE OF THE SHORTWAVE IN THE
NORTHERN PORTION CLOSER TO 00Z THIS EVENING. THE WRF IS A BIT MORE
ROBUST WITH THIS LATER DEVELOPMENT. WILL THEREFORE EXPECT SEVERAL
ROUNDS OF DEVELOPMENT FROM THIS AFTERNOON THROUGH TONIGHT WITH THE
MORE ORGANIZED DEVELOPMENT AND GREATER SEVERE POTENTIAL OCCURRING
FROM ABOUT 23-02Z ACROSS THE NORTH. SPC ALSO HAS THIS AREA INCLUDED
IN A SLIGHT RISK. THE MAIN THREATS WILL BE STRONG WINDS AND HEAVY
RAINFALL WITH DOWNDRAFT CAPE ALREADY NEAR 1000 J/KG ACROSS THE NORTH
AND MUCH HYDROMETEOR LOADING EXPECTED WITH SUCH A MOIST THERMAL
PROFILE. FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO BE POSSIBLE.
ISOLATED SEVERE STORM POTENTIAL IS ACROSS THE SOUTH AS WELL AS THE
MORE ENHANCED MOISTURE FIELD RESIDES NEAR A PERSISTENT SFC TROUGH.
HAVE GONE WITH LIKELY POPS IN THE NORTH AND SOUTH FROM 21-00Z
TRENDING INTO CHANCE POPS TONIGHT AND DECREASING TO SLIGHT ACROSS
THE NORTH NEAR EARLY MORNING.

MAINTAINING CHANCE POPS ACROSS SOUTHERN PORTION OVERNIGHT AND
EXPANDING BACK ACROSS MAJORITY OF AREA ON SATURDAY AS THE NAM
SUGGESTS ANOTHER SHORTWAVE RIPPLING ALONG UPPER TROUGH. GUIDANCE IS
IN GENERAL AGREEMENT WITH THE MAIN TROUGH AXIS LINGERING NEAR THE
EASTERN PORTION OF THE AREA INTO SUNDAY. PORTIONS OF THE SOUTH AND
EAST WILL THEREFORE HAVE SLIGHT TO CHANCE POPS OVERNIGHT SATURDAY.

FOR TEMPS...BLEND OF MAV AND MET LOOKS REASONABLE WITH GENERALLY
LOWER TEMPS THAN PREVIOUS DAYS AND INCREASED CLOUD COVERAGE
EXPECTED. ATTM THE PROGGED TEMPS AND DEWPOINTS DO NOT MEET HEAT
ADVISORY CRITERIA FOR SATURDAY... SO AM CURRENTLY PLANNING ON NO
ADDITIONAL ISSUANCE.

BAKER

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NOT MUCH CHANGE TO THE PREVIOUS GRIDS. DID INCREASE POPS ON SUNDAY
IN RESPONSE TO THE WEAK STATIONARY FRONT AND PROXIMITY OF THE
TROUGH AXIS...PROGGED TO BE PRETTY MUCH PARKED OVER THE
APPALACHIANS DURING THE DAY ON SUNDAY...WITH A SHORTWAVE PUSHING
INTO THE AREA. BEST CHANCES WILL BE IN THE SOUTHEAST HALF TO 2/3
OF THE FORECAST AREA...BUT CANNOT RULE OUT TOPOGRAPHICALLY-INDUCED
CONVECTION IN THE NORTHEAST MOUNTAINS. THE NAM GOES A LITTLE NUTS
WITH CONVECTION AS THE RESULT OF A VORT LOBE RIDING DOWN THE FLOW
ALOFT. ECMWF DOES ACTUALLY HAVE SOMETHING SIMILAR BUT WITH LESS
CONVECTIVE FEEDBACK AND THUS A MORE REASONABLE QPF FIELD.
OTHERWISE...ONLY MINOR CHANGES MADE TO THE EXTENDED PARTIALLY TO
ACCOUNT FOR NEW GUIDANCE MODERATING THE TEMPS SOMEWHAT MONDAY INTO
TUESDAY. SEE PREVIOUS DISCUSSION BELOW.

TDP

PREV DISCUSSION... /ISSUED 346 AM EDT FRI JUL 27 2012/
A COLD FRONT OVER THE CENTRAL GA AREA EARLY SUNDAY WILL LIKELY
BECOME STATIONARY...DISSIPATING INTO TUESDAY. DURING THIS TIME AN
UPPER TROUGH SETS UP OVER THE EASTERN STATES WITH NW FLOW
AFFECTING THE AREA AND THE POTENTIAL FOR SHORT WAVES IN THAT FLOW
TO BRING SOME AMOUNT OF SHOWERS AND THUNDERSTORMS TO THE AREA.
THIS PATTERN LOOKS TO CONTINUE THROUGH THE REST OF THE LONG TERM
WITH INDICATIONS OF ANOTHER FRONT MOVING TO THE AREA ON THURSDAY.

AS THE UPPER TROUGH BECOMES BETTER ESTABLISHED AND DEEPENS OVER THE
AREA DURING MID WEEK OR SO...THIS SHOULD COOL HIGH TEMPERATURES
CLOSER TO NORMAL.

&&

.AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS EXPECTED AND REDUCED VSBYS POSSIBLE WITH ANY
CONVECTION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN
DEVELOPING THIS AFTERNOON AND SHOULD CONTINUE INTO THIS EVENING
WITH ANOTHER MORE WIDESPREAD ROUND POSSIBLE CLOSER TO 00Z FOR THE
NORTHERN SITES. CURRENTLY INCLUDING TEMPO GROUP FOR -TSRA FROM
19-23Z TODAY WITH THE POTENTIAL FOR EXTENDING IT TO ABOUT 02Z
LATER ON. CIGS HAVE RAISED TO NEAR BKN040. THERE IS THE POTENTIAL
FOR MVFR CIGS NEAR 13Z TOMORROW WITH SOME LOW LEVEL MOISTURE...BUT
WILL GO FEW030 BECOMING SCT040 BY 15Z FOR NOW. WINDS MOSTLY WEST
BECOMING WNW.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE IN DURATION OF CONVECTION TODAY AND CIGS OVERNIGHT.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  95  72  94 /  30  40  20  20
ATLANTA         74  93  75  92 /  30  40  10  20
BLAIRSVILLE     66  89  66  88 /  40  30  10  20
CARTERSVILLE    71  93  70  92 /  40  30  10  10
COLUMBUS        76  94  76  93 /  30  40  20  30
GAINESVILLE     72  91  73  93 /  30  30  20  20
MACON           74  94  74  94 /  30  40  20  30
ROME            71  94  70  93 /  30  30  10  10
PEACHTREE CITY  72  93  70  91 /  30  40  20  20
VIDALIA         76  95  76  94 /  30  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...BAKER
LONG TERM....TDP
AVIATION...BAKER
Hazardous weather outlook, Jul 27, 4:15 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT FRI JUL 27 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA LATER THIS AFTERNOON OR
EVENING WITH A SURFACE TROUGH OVER THE CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND EXCESSIVE LIGHTNING. LARGE HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THIS
AFTERNOON AND EVENING OVER NORTH AND CENTRAL GEORGIA BUT STRONG
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. ALSO A HEAT ADVISORY IS
IN EFFECT FOR THE SOUTHEAST FORECAST AREA. REFER TO THE HEAT
ADVISORY STATEMENT FOR MORE INFORMATION.

.DISCUSSION...
WITH PLENTY OF MOISTURE IN PLACE...CAPES WILL INCREASE TO 3000 THIS
AFTERNOON WITH A WEAK UPPER LEVEL DISTURBANCE AND COLD FRONT MOVING
TO THE AREA. THIS WILL GIVE THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 27, 2:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT FRI JUL 27 2012

GAZ069-079>081-091-272000-
333 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
MARION...UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM THOMASTON TO FORT BENNING...MOVING EAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...MARION...UPSON...TAYLOR AND CRAWFORD COUNTIES THROUGH
400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JUNIPER...BIG LAZER CREEK WMA...BALDWINVILLE...PO BIDDY CROSSROADS...
PRATTSBURG...BOX SPRINGS...GENEVA...TALBOTTON...REDBONE CROSSROADS...
THOMASTON...JUNCTION CITY...THE ROCK...MARION ESTATES...CARSONVILLE
AND LOGTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8469
      3298 8428 3295 8412 3285 8412 3285 8393
      3239 8444 3239 8466
TIME...MOT...LOC 1933Z 270DEG 13KT 3278 8426 3246 8462
Special weather statement, Jul 27, 2:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT FRI JUL 27 2012

GAZ072-272000-
335 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN JONES COUNTY
UNTIL 400 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLINTON...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JONES COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WAYSIDE...ROUND OAK...BRADLEY...CLINTON...GRAY...
GREENBERRY CROSSROADS...JAMES AND HADDOCK. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3293 8368 3311 8368 3313 8342 3296 8337
      3293 8336 3291 8339
TIME...MOT...LOC 1936Z 271DEG 10KT 3302 8357
Special weather statement, Jul 27, 2:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT FRI JUL 27 2012

GAZ049-059-060-272015-
342 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...MORGAN
AND JASPER COUNTIES UNTIL 415 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REESE TO CALVIN...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...MORGAN AND JASPER COUNTIES THROUGH 415 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE REESE...EUDORA...
FARRAR...NORTH ALCOVY...CALVIN...CENTRAL GEORGIA EXPERIMENT
STATION...HARMONY...ROCK EAGLE 4-H CENTER...SHADY DALE...PARKS MILL
AND GODFREY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3329 8356 3340 8384 3341 8385 3344 8382
      3345 8377 3348 8373 3348 8371 3350 8371
      3348 8368 3354 8368 3362 8356 3353 8328
      3350 8328
TIME...MOT...LOC 1942Z 289DEG 7KT 3353 8354 3344 8369
Special weather statement, Jul 27, 2:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT FRI JUL 27 2012

GAZ030-272015-
345 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK COUNTY UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDARTOWN...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ESOM HILL...CEDARTOWN...ANTIOCH...FISH CREEK...VAN WERT
AND ARAGON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3408 8538 3408 8526 3410 8525 3410 8516
      3408 8516 3408 8512 3409 8512 3409 8504
      3402 8504 3391 8505 3390 8522 3392 8539
TIME...MOT...LOC 1945Z 263DEG 15KT 3401 8527
Special weather statement, Jul 27, 2:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT FRI JUL 27 2012

GAZ042-272015-
348 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CARROLL COUNTY
UNTIL 415 PM EDT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOWDON...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BOWDON...MOUNT ZION...TYUS...JOHN TANNER STATE PARK...
LOWELL...CLEM...ROOPVILLE AND CARROLLTON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3365 8529 3366 8527 3367 8525 3364 8495
      3343 8500 3343 8503 3349 8531 3352 8532
TIME...MOT...LOC 1949Z 281DEG 9KT 3357 8520
Special weather statement, Jul 27, 2:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT FRI JUL 27 2012

GAZ069-079>081-091-092-272030-
354 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TALBOT...
SCHLEY...MARION...UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 430 PM
EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SALEM TO OAKLAND...MOVING SOUTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS TALBOT...SCHLEY...MARION...UPSON...TAYLOR AND CRAWFORD
COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MARION ESTATES...OAKLAND...JUNIPER...WESLEY CHURCH...
HOWARD...CARSONVILLE...BALDWINVILLE...PRATTSBURG...JUNCTION CITY...
GENEVA...REDBONE CROSSROADS...LOGTOWN...SALEM...MAUK AND BRANTLEY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3237 8466 3249 8466 3291 8425 3270 8381
      3253 8403 3252 8405 3252 8404 3251 8404
      3251 8411 3240 8420 3240 8425 3234 8426
      3222 8440
TIME...MOT...LOC 1955Z 305DEG 10KT 3273 8420 3242 8457

The radar

The Robins AFB radar (KJGX), 31 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
July 27, 3:00 PM EST
Where
Wilkinson County, Toomsboro
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.830, -83.080

The Wilkinson County 911 Center reported numerous trees down in Toomsboro.

Thunderstorm Wind, Polk

When
July 27, 3:00 PM EST
Where
Polk County, 2.99 mi NNE of Walthrall
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.970, -85.250

The Polk County 911 Center reported several trees down south of Cedartown.

Thunderstorm Wind, Henry

When
July 27, 3:51 PM EST
Where
Henry County, 3.1 mi NE of Mc Donough
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
33.480, -84.110

The Broadcast Media relayed a report of a few trees and a few power lines down on Airline Road.

Thunderstorm Wind, Coweta

When
July 27, 3:51 PM EST
Where
Coweta County, 0.63 mi ENE of Newnan to 0.65 mi NW of Turin
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.374, -84.790

The Coweta County Emergency Manager reported that seven trees and several power lines were blown down from east Newnan to the Turin area.

Thunderstorm Wind, Newton

When
July 27, 4:36 PM EST
Where
Newton County, 2.7 mi SW of Lassiter
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.470, -83.880

The Newton County 911 Center relayed reports of a few trees down in far southern Newton County.

Thunderstorm Wind, Fayette

When
July 27, 4:37 PM EST
Where
Fayette County, 2.37 mi SSW of Lowry
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.290, -84.420

The Fayette County 911 Center reported a couple of trees down on Highway 92.

Thunderstorm Wind, Spalding

When
July 27, 4:43 PM EST
Where
Spalding County, 0.9 mi SE of Blantons Mill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.210, -84.420

The Spalding County 911 Center relayed a report of four trees down on power lines in the northern part of the county.

Thunderstorm Wind, Butts

When
July 27, 4:47 PM EST
Where
Butts County, 2.15 mi SSE of Jenkinsburg
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
33.290, -84.020

The Butts County 911 Center reported a couple of trees down west of Jackson.

Thunderstorm Wind, Lamar

When
July 27, 5:15 PM EST
Where
Lamar County, 2.76 mi N of Milner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.160, -84.200

The Lamar County 911 Center reported a few trees and power lines down in the far northern part of the county.

Thunderstorm Wind, Pike

When
July 27, 5:20 PM EST
Where
Pike County, 0.58 mi E of Weaver
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.100, -84.290

The Pike County 911 Center reported a few trees down on Highway 18.

Thunderstorm Wind, Muscogee

When
July 27, 6:20 PM EST
Where
Muscogee County, 0.9 mi NW of Green Is Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.510, -84.990

The Muscogee County 911 Center relayed a report of several trees down in north Columbus.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398430, 398431, 398432, 398440, 398433, 398434, 398435, 398436, 398437, 398438, 398439.